MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation revealed that the root cause of this failure mode is contributed to "component failure".While the patient was in the wheelchair the right-side drive wheel detached from the device.The wheelchair was evaluated by the servicing vendor and the main hub bolt had sheared off, allowing the drive wheel to slide off the drive motor shaft.This is a known issue that has since been corrected.The failure was linked back to the supplier and related to an assembly error installing the wheel hub to the drive motor shaft.The risk for this failure to occur is low and the likely hood of injury to occur is also very low.Due to this known repeat failure mode, a capa has been opened for this failure by our parent company.As this device has exceeded its life expectancy, permobil has recommended to the service provider that both drive motor assemblies be replaced, or the device be removed from service and replaced with new.The dhr for this device has been reviewed and was found to have met specification prior to distribution.
 
Event or Problem Description
Reports while end-user was driving along a sidewalk, the left drive wheel became detached from the motor causing the device to drop to one side.This reportedly caused the end-user to lose the ability to maintain upright positioning, allowing them to slump forward in the seating requiring assistance to regain an upright position.Reports indicate the end-user sought medical intervention because of this event.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key16250195
Report Number1221084-2023-00001
Device Sequence Number6406337
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose